Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Reaction of hydrocortisone - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I am a 30 year old female. I have in the past two weeks had an extreme thinning of my hair in the front of my head. I had taken an antibiotic for an upper respiratory infection and hyrdrocortisone otic for an outer ear infection. My scalp itches a little but not all the there anything that I can do? I normally extremeley thick hair and this being so sudden has really scared me...
Doctor :   hi
User :   hello
Doctor :   let me read ur query
User :   thank you
Doctor :   taking hydrocortisone , which is similar to stress hormone can cause similar changes
User :   will it grow back?
Doctor :   once the course of treatment is completed , your hair growht will normalise
Doctor :   scalp itching could be due to dandruff
User :   is it supposed to itch? and for it being an ear drop is this nomal considering not that much would go into the blood stream?
Doctor :   you need to use a medicated shampoo which contains ketaconazole,
User :   Does that have to be prescribed or can I get that at my local drug store?
Doctor :   the itching may not be related to the use of the drops
Doctor :   no this is available OTC
Doctor :   no prescription required
User :   is there a reason that it is only in the front of my scalp"?
Doctor :   this loss of hair can occur in any part of the head ,
Doctor :   it does not need to be only in the front of the head
User :   I was just scared. I had never had this happen to me before. And I really appreciate all of your help I will try the shampoo... any estimate on how long it will take to grow back?
Doctor :   but it will surely grow back , once you use the shampoo
Doctor :   may be within 15 -20 days
User :   That is such a relief! Thank you for your help!
Doctor :   you are most welcome
Doctor :   thank you for consulting me here
User :   :)
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor